Alert archive / Maine / Small Craft Advisories in 2012
Small Craft Advisory 64, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Oct 30, 2012, 2:55 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2012, 2:55 PM EDT (18:55 UTC)
- Expired
- Oct 31, 2012, 2:37 AM EDT
- In force
- 12 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
715 WHUS71 KGYX 301855 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 255 PM EDT TUE OCT 30 2012 ANZ150>154-311030- /O.CAN.KGYX.GL.W.0020.000000T0000Z-121031T1000Z/ /O.NEW.KGYX.SC.Y.0064.121030T1855Z-121031T2200Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 255 PM EDT TUE OCT 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. WINDS AND SEAS CONTINUE TO DIMINISH AND THE GALE WARNING HAS BEEN REPLACED BY A SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
170 WHUS71 KGYX 310637 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 237 AM EDT WED OCT 31 2012 ...SEAS TO REMAIN HIGH THROUGH THIS EVENING... ANZ150>154-312200- /O.CAN.KGYX.SC.Y.0064.000000T0000Z-121031T2200Z/ /O.NEW.KGYX.SW.Y.0026.121031T0637Z-121101T0000Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 237 AM EDT WED OCT 31 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * SEAS...WAVE HEIGHTS CONTINUE TO DECREASE AS THE REMNANTS OF SANDY SLOWLY WEAKEN. SEAS WILL REMAIN 4 TO 6 FT IN THE BAYS...AND 6 TO 8 FT ON THE OUTER WATERS THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Oct 30, 2:55 PM EDT, 0 minutes earlier.
Area forecast discussion, Oct 30, 2:55 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 255 PM EDT TUE OCT 30 2012 .SYNOPSIS... LOCALLY HEAVY RAIN WILL CONTINUE IN PORTIONS OF NEW HAMPSHIRE AND MAINE THROUGH EVENING AS THE REMNANTS OF SANDY SLOWLY WEAKEN. THE REMNANT LOW WILL DRIFT ACROSS THE NORTHEASTERN UNITED STATES AND EASTERN CANADA THROUGH THE REMAINDER OF THE WEEK...KEEPING CLOUDS AND UNSETTLED WEATHER IN THE FORECAST. && .NEAR TERM /THROUGH TONIGHT/... AT 18Z...987 MILLIBAR LOW /REMNANTS OF SANDY/ WAS VICINITY OF PITTSBURGH /KPIT/. A MOIST SOUTHEAST FLOW ASSOCIATED WITH THIS SYSTEM CONTINUED ACROSS THE FORECAST AREA WITH RADAR AND SATELLITE SHOWING SCATTERED TO BROKEN UPSTREAM CONVECTION CONTINUING TO TRACK ONSHORE. THE POSSIBILITY FOR LOCALIZED FLOODING CONTINUES THROUGH EVENING WITH THESE AREAS OF CONVECTION...NAMELY ACROSS THE HIGHER TERRAIN...AND THE FLOOD WATCH WILL CONTINUE THROUGH LATE EVENING. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... THE REMNANTS OF SANDY CONTINUES TO WEAKEN ON WEDNESDAY...BUT THE CYCLONIC ONSHORE FLOW WILL RESULT IN SCATTERED TO BROKEN SHOWERS AND ISOLATED THUNDER ACROSS THE AREA...WITH THE MOST NUMEROUS ACTIVITY FOUND ACROSS NORTHERN AND EASTERN AREAS. HIGH TEMPERATURES SHOULD BE SIMILAR TO TODAY WITH READINGS MAINLY IN THE 60S. THE REMNANTS OF SANDY WILL LIFT NORTH INTO ONTARIO PROVINCE WEDNESDAY NIGHT. SHOWERS SHOULD END ACROSS THE COASTAL PLAIN BY WEDNESDAY EVENING WITH ANY LINGERING ACTIVITY CONFINED TO NORTHERN AND EASTERN SECTIONS OVERNIGHT. AS COLDER AIR IS INTRODUCED TO THE AREA BEHIND THE SYSTEM...COLUMN COOLS SUFFICIENTLY FOR SNOW SHOWERS ACROSS THE HIGH TERRAIN. && .LONG TERM /THURSDAY THROUGH MONDAY/... BY THURSDAY MORNING THE SURFACE LOW ASSOCIATED WITH THE REMNANTS OF SANDY WILL HAVE MIGRATED INTO CENTRAL QUEBEC. THE HEAVIER RAIN SHOWERS WILL HAVE MOVED NORTH OF NH AND MAINE WITH ONLY LIGHT SHOWERS OCCURRING FROM TIME TO TIME WITH NO REAL FOCUS OR FORCING MECHANISM BESIDES OROGRAPHIC LIFT. THE WEAKENING LOW PRESSURE SYSTEM WILL FILL AND MOVE EAST...DRIFTING OVER NORTHERN MAINE FRIDAY NIGHT BEFORE FINALLY MOVING OFFSHORE SATURDAY NIGHT. THIS WILL ALLOW COLD NORTHWEST FLOW TO DEVELOP AT THE SURFACE. TEMPERATURES WILL DROP A FEW DEGREES OVER THE WEEKEND AS COLD AIR ADVECTION FILTERS IN FROM THE NORTH. OVERNIGHT LOWS WILL BEGIN FLIRTING WITH FREEZING TEMPERATURES SATURDAY NIGHT. THE COLDEST NIGHT LOOKS TO BE SUNDAY NIGHT AS A COLD DOME OF HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. THE SURFACE HIGH DOMINATES THROUGH MONDAY BEFORE A SOUTHERN STREAM SHORT WAVE APPROACHES LATE MONDAY...INCREASING CLOUDS AND RAIN CHANCES. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... SHORT TERM /THROUGH WEDNESDAY NIGHT/...AREAS OF VFR IN SHOWERS AND ISOLATED THUNDERSTORMS THROUGH WEDNESDAY. AREAS OF MVFR WED NIGHT IN CEILINGS AND FOG WITH LCL IFR POSSIBLE IN VALLEY FOG. LONG TERM...PREVAILING VFR THURSDAY THROUGH SUNDAY WITH PERIODS OF SHOWERS AND MARGINAL MVFR CONDITIONS POSSIBLE AT KHIE AND KLEB. && .MARINE... SHORT TERM /THROUGH WEDNESDAY NIGHT/...WINDS AND SEAS CONTINUE AND THE GALE HAS BEEN REPLACED WITH A SMALL CRAFT ADVISORY WITH THE NEW MARINE PACKAGE THIS AFTERNOON. ONSHORE FLOW WILL ALMOST GUARANTEE AT LEAST A SMALL CRAFT FOR SEAS THROUGH THE END OF THE PERIOD. LONG TERM...SMALL CRAFT CONDITIONS MIGHT BE REACHED SUNDAY MORNING AND SUNDAY AS WINDS INCREASE BEHIND A DEPARTING LOW PRESSURE SYSTEM. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MEZ007>009-012>014. NH...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NHZ001>006. MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT WEDNESDAY FOR ANZ150>154. && ES/HANES
Hazardous weather outlook, Oct 30, 2:32 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 232 PM EDT TUE OCT 30 2012 MEZ007>009-012>014-NHZ001>006-311845- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- 232 PM EDT TUE OCT 30 2012 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ018>028-NHZ007>010-013-014-311845- INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN- KNOX-COASTAL WALDO-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD- INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 232 PM EDT TUE OCT 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-311845- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 232 PM EDT TUE OCT 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Oct 30, 9:24 AM EDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
924 AM EDT TUE OCT 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM NON-TSTM WND DMG JACKSON 44.14N 71.18W
10/29/2012 CARROLL NH TRAINED SPOTTER
TREES DOWN ON THORNHILL ROAD.
&&
EVENT NUMBER GYX1200309
ESSpecial weather statement, Oct 30, 10:29 AM EDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1029 AM EDT TUE OCT 30 2012
MEZ021-025-026-301515-
KENNEBEC-LINCOLN-SAGADAHOC-
1029 AM EDT TUE OCT 30 2012
...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY...SAGADAHOC
COUNTY AND LINCOLN COUNTY THROUGH 1115 AM EDT...
AT 1029 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES SOUTHEAST OF POPHAM BEACH STATE
PARK...OR ABOUT 15 MILES SOUTH OF BOOTHBAY HARBOR...MOVING NORTH AT
50 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND
POPHAM BEACH STATE PARK...REID STATE PARK...SOUTHPORT...PHIPPSBURG...
BOOTHBAY HARBOR...GEORGETOWN...BOOTHBAY...ARROWSIC...WESTPORT AND
WOOLWICH THROUGH 1115 AM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
LAT...LON 4374 6961 4375 6963 4380 6962 4377 6966
4380 6970 4373 6976 4370 6976 4371 6977
4373 6976 4372 6983 4389 6988 4395 6986
4393 6989 4421 6999 4424 6969 4377 6957
HANESLocal storm report, Oct 30, 11:12 AM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1112 AM EDT TUE OCT 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM NON-TSTM WND DMG 3 W FALMOUTH 43.73N 70.30W
10/30/2012 CUMBERLAND ME PUBLIC
LARGE TREE THROUGH ROOF OF HOME ON PINE VIEW RD IN WEST
FALMOUTH.
&&
EVENT NUMBER GYX1200310
ESSpecial weather statement, Oct 30, 11:49 AM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1149 AM EDT TUE OCT 30 2012
MEZ008-009-013-014-021-022-026>028-301630-
CENTRAL SOMERSET-COASTAL WALDO-INTERIOR
WALDO-KENNEBEC-KNOX-LINCOLN-NORTHERN FRANKLIN-SOUTHERN
FRANKLIN-SOUTHERN SOMERSET-
1149 AM EDT TUE OCT 30 2012
...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY...KNOX COUNTY...
LINCOLN COUNTY...SOMERSET COUNTY...FRANKLIN COUNTY AND WALDO COUNTY
THROUGH 1230 PM EDT...
AT 1148 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6
MILES EAST OF FARMINGTON TO 5 MILES SOUTH OF OAKLAND TO 14 MILES
EAST OF AUGUSTA...MOVING NORTH AT 60 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND LAKE ST. GEORGE STATE
PARK...EAST WILTON...WASHINGTON...VIENNA...VASSALBORO...UNION...
TEMPLE...SIDNEY...NEW SHARON AND LIBERTY THROUGH 1230 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY
DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED.
LAT...LON 4412 6929 4439 6968 4459 7022 4542 7026
4519 6966 4502 6961 4507 6947 4506 6934
4474 6926 4473 6921 4465 6915
ST. JEAN/NWS GRAYSpecial weather statement, Oct 30, 12:25 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1225 PM EDT TUE OCT 30 2012
MEZ008-009-014-021-022-027-028-301715-
CENTRAL SOMERSET-COASTAL WALDO-INTERIOR WALDO-KENNEBEC-KNOX-NORTHERN
FRANKLIN-SOUTHERN SOMERSET-
1225 PM EDT TUE OCT 30 2012
...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY...KNOX COUNTY...
SOMERSET COUNTY...FRANKLIN COUNTY AND WALDO COUNTY THROUGH 115 PM
EDT...
AT 1224 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
CARRABASSETT VALLEY TO 10 MILES WEST OF LINCOLNVILLE TO 2 MILES
SOUTHWEST OF CAMDEN...MOVING NORTH AT 60 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WARREN ISLAND STATE
PARK...CAMDEN HILLS STATE PARK...SOLON...ROCKPORT...NORTHPORT...
LINCOLNVILLE...LIBERTY...ISLEBORO...HOPE AND CARRABASSETT VALLEY
THROUGH 115 PM EDT.
PEA-SIZED HAIL...HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
LAT...LON 4425 6890 4416 6898 4417 6900 4431 6895
4416 6907 4500 6994 4496 7037 4569 7051
4576 6986 4564 6972 4502 6962 4507 6947
4498 6932 4465 6917 4468 6880 4446 6880
4439 6897 4438 6886 4420 6881
ST. JEAN/NWS GRAYThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 12:32 AM EDT | Areal Flood Warning | GYX | Oxford | 8 hr |
| Oct 30, 2:52 AM EDT | Areal Flood Warning | GYX | Androscoggin, Franklin, Oxford, Somerset | 10 hr |
| Oct 30, 3:03 AM EDT | River Flood Warning | GYX | Oxford | 14 hr |
| Oct 30, 3:37 AM EDT | Gale Warning | GYX | 11 hr | |
| Oct 30, 10:40 AM EDT | Severe Thunderstorm Warning | GYX | Kennebec, Lincoln, Sagadahoc | 65 min |
| Oct 30, 11:49 AM EDT | Special Weather Statement | GYX | Kennebec | 41 min |
| Oct 30, 12:25 PM EDT | Special Weather Statement | GYX | Somerset, Waldo | 50 min |
| Oct 30, 2:54 PM EDT | Areal Flood Warning | GYX | Kennebec, Somerset, Waldo | 4 hr |
| Oct 30, 5:10 PM EDT | Special Weather Statement | GYX | Waldo | 65 min |
| Oct 30, 6:51 PM EDT | River Flood Warning | GYX | Somerset | 40 hr |
| Oct 30, 1:49 AM EDT | Flash Flood Warning | GYX | Carroll, Coos, Grafton | 5 hr |
| Oct 30, 2:09 AM EDT | River Flood Warning | GYX | Grafton | 10 hr |
| Oct 30, 3:03 AM EDT | River Flood Warning | GYX | Carroll | 27 hr |
| Oct 30, 6:53 PM EDT | Special Weather Statement | GYX | Belknap, Carroll, Rockingham, Strafford | 52 min |
Nearby
Small Craft Advisories in Maine, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.